MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12/130 DEG TI CANN TFNA 170 - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12/130 DEG TI CANN TFNA 170 - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.242S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: event date: unknown when nail broke.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported a revision surgery took place on (b)(6) 2022 due to a failed broken implant.The surgeon will be removing a synthes nail and covering to a total hip.Original implant date not known.The hardware was successfully removed.The nail was broken at the helical blade site.All fragments were removed.The patient was positive for infection.This is report 1 of 3 for (b)(4).This report is for the tfna nail.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: investigation summary: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.¿visual analysis of the returned sample revealed that 12/130 deg ti cann tfna 170 - sterile has broken, the broken fragment was returned.No other problems were found.A dimensional inspection was not performed for the 12/130 deg ti cann tfna 170 - sterile due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to excessive/unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 12/130 deg ti cann tfna 170 - sterile would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part number: 04.037.242s, 12mm/130 deg ti cann tfna 170mm¿ sterile, lot number: 406p026: this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.

Brand Name
12/130 DEG TI CANN TFNA 170 - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15086267
Report Number2939274-2022-02884
Device Sequence Number12005542
Product Code HSB
UDI-Device Identifier10886982097262
UDI-Public(01)10886982097262
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.242S
Device Catalogue Number04.037.242S
Device Lot Number406P026
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FENESTRATED HELICAL BLADE 120MM; UNK - SCREWS: 5.0 MM LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight101 KG